Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 13, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 3, 2022, 3:58 AM EDT for Alger County, Schoolcraft County, Michigan. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2022, 3:58 AM EDT (07:58 UTC)
- Expired
- Aug 3, 2022, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 96 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
625 WHUS43 KMQT 030758 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 358 AM EDT Wed Aug 3 2022 MIZ014-040200- /O.NEW.KMQT.BH.S.0013.220803T0800Z-220804T0200Z/ Southern Schoolcraft- 358 AM EDT Wed Aug 3 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ006-040200- /O.NEW.KMQT.BH.S.0013.220803T2200Z-220804T0200Z/ Alger- 358 AM EDT Wed Aug 3 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...This evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 07
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 3, 3:39 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 3, 3:39 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Marquette MI 339 AM EDT Wed Aug 3 2022 .SHORT TERM...(Today) Issued at 339 AM EDT WED AUG 3 2022 Water vapor imagery and RAP analysis show a shortwave trof extending from northern Ontario to southern Manitoba. In response to this feature, 40-50kt low-level jet advecting CAPE of 2000-4000j/kg for parcels lifted from around 850mb has supported clusters of tsra from ne MN/northern WI into Upper MI. Despite effective shear of generally 40-50kt, coverage of svr storms last evening and overnight has been limited across the Upper Great Lakes region. For the next several hrs, low-level jet will continue to support ongoing shra/tsra and will likely lead to some new development of isold/sct shra/tsra in areas where pcpn has ended. There may yet be an isold svr storm given the avbl instability and 40-50kt of effective shear. Pcpn should end in the mid to late morning hrs as low-level jet departs. Cold front associated with aformentioned shortwave trof will then move across the area this aftn. As typically occurs, the lake breeze component of the wind will sharpen up the convergence along the cold front into roughly the east half of the fcst area, and thus expect best coverage of redeveloping shra/tsra this aftn in that area. There is considerable spread in potential MLCAPE this aftn. Consensus is around 1000j/kg, but 06z RAP is at the high end, upwards of 3000+j/kg. With 40-50kt of deep layer shear, developing storms will become organized, and an isold svr storm is a possibility. Building mixed layer will lead to gusty winds to 20-25mph today, but it will be the post-frontal pres rises of around 4mb/3hr that will support a further increase with the post-frontal w to nw winds. Winds on the Keweenaw will probably gust to 35+mph with gusts to 25- 30mph becoming more common across the w half after fropa. High temps in the 80s F will be the rule, but cooling will occur in the aftn, especially close to Lake Superior after fropa. It will be humid as well ahead of the front with dwpts into the upper 60s F. .LONG TERM...(Tonight through Tuesday) Issued at 333 AM EDT WED AUG 3 2022 Upper air pattern consists of a 500 mb trough over the upper Great Lakes 00z Thu with a ridge over the Rockies. The trough remains over the Great Lakes region 00z Fri with the ridge moving into the northern plains. The ridge then builds into the Great Lakes on Fri with a shortwave passing by to the north across Ontario Fri night. Will be fairly quiet for this forecast period and did not make too many changes to the going forecast. In the extended, the GFS and ECMWF show a 500 mb ridge across the southern U.S. 12z Sat with a trough in the Pacific NW. Troughing moves into the northern plains 12z Sun and into the upper Great Lakes 12z Mon and to the lower Great Lakes 12z Tue. Ridging builds into the Rockies 12z Wed. Brief cooldown in temperatures with above normal temperatures on Sat going to near normal for the rest of the forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 112 AM EDT WED AUG 3 2022 Convection will continue to move across the area. However, it looks like SAW will continue to be mostly affected by it and have some VCSH for it for a while. CMX and IWD will stay north of the area of convection for this morning. LLWS will continue early this morning at CMX and SAW with a low level jet. All sites will remain VFR through the period, but SAW could go MVFR at times in the heavier showers that move through. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 333 AM EDT WED AUG 3 2022 A cold front will move through Lake Superior today with the wind up to 30 knots from the west today. The wind quickly drops off late today to below 20 knots after midnight and stays below that through Sunday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Rolfson LONG TERM...07 AVIATION...07 MARINE...07
Hazardous weather outlook, Aug 2, 3:55 PM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 355 PM EDT Tue Aug 2 2022 MIZ001>007-009>013-084-085-032000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 355 PM EDT Tue Aug 2 2022 /255 PM CDT Tue Aug 2 2022/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Some isolated storms may be strong to marginally severe and could contain large hail and damaging winds along with heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed tonight. Spotters are encouraged to report any observed heavy rainfall, hail or wind damage to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. MIZ014-032000- Southern Schoolcraft- 355 PM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Some isolated storms could be strong to marginally severe and could contain large hail and damaging winds along with heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a high swim risk for Wednesday for Schoolcraft County beaches. See the latest surf zone forecast for further details. There is a chance of thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed tonight. Spotters are encouraged to report any observed heavy rainfall, hail or wind damage to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-032000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 355 PM EDT Tue Aug 2 2022 /255 PM CDT Tue Aug 2 2022/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. Some storms may be strong to marginally severe and could contain large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-032000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 355 PM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Some storms may be strong to marginally severe and could contain large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
In the hours before
Local storm report, Aug 2, 11:12 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1112 PM EDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 WNW GWINN 46.29N 87.47W
08/02/2022 MARQUETTE MI UTILITY COMPANY
MULTIPLE POWER OUTAGES ARE REPORTED IN
FORSYTH AND RICHMOND TOWNSHIPS IN MARQUETTE
COUNTY. EVENT TIME BASED ON RADAR.
&&
JSSLocal storm report, Aug 2, 11:22 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1122 PM EDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HEAVY RAIN 4 NNW WATTON 46.60N 88.63W
08/02/2022 M2.84 INCH BARAGA MI MESONET
MESONET STATION BPLM4 4 NNW WATTON.
1101 PM HEAVY RAIN 2 N WITCH LAKE 46.32N 88.02W
08/02/2022 M1.64 INCH MARQUETTE MI MESONET
MESONET STATION FW8041 REPUBLIC.
&&
JSSLocal storm report, Aug 2, 11:31 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1131 PM EDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 5 WNW GWINN 46.30N 87.53W
08/02/2022 MARQUETTE MI LAW ENFORCEMENT
MARQUETTE COUNTY LAW ENFORCEMENT DISPATCH
REPORTS LARGE TREES AND DOWNED WIRES
SUSPENDED ON OTHER WIRES AROUND THE
PRINCETON AREA WEST OF GWINN ALONG M-35 IN
FORSYTH TOWNSHIP.
&&
JSSLocal storm report, Aug 3, 12:01 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1201 AM EDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 SE BIG BASS LAKE 46.26N 87.60W
08/02/2022 MARQUETTE MI PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED. EVENT TIME BASED OFF MQT RADAR.
1000 PM TSTM WND DMG 6 SSE PALMER 46.35N 87.54W
08/02/2022 MARQUETTE MI PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED. EVENT TIME BASED OFF MQT RADAR.
&&
JSSLocal storm report, Aug 3, 12:02 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1202 AM EDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HEAVY RAIN 5 S SANDS 46.35N 87.40W
08/02/2022 M1.15 INCH MARQUETTE MI AWOS
AWOS STATION KSAW SAWYER AIRPORT.
&&
JSSSpecial weather statement, Aug 3, 3:06 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Marquette MI
306 AM EDT Wed Aug 3 2022
MIZ007-030730-
Luce MI-
306 AM EDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of Luce County through
330 AM EDT...
At 306 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Grand Marais to 6 miles
northeast of McMillan. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, Muskallonge State Park, Deer Park, Soo Junction, Four Mile
Corner, Dollarville, Pine Stump Junction, Betsy Lake and Crisp Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4676 8520 4676 8524 4630 8524 4636 8564
4663 8587 4669 8586 4669 8592 4674 8596
4675 8553 4681 8524
TIME...MOT...LOC 0706Z 275DEG 44KT 4690 8603 4642 8563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:45 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 45 min |
| Aug 2, 9:01 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 44 min |
| Aug 2, 9:26 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 49 min |
| Aug 2, 9:31 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Iron | 29 min |
| Aug 2, 10:46 PM EDT | Special Marine Warning | MQT | 59 min | |
| Aug 3, 12:38 AM EDT | Special Marine Warning | MQT | 37 min | |
| Aug 3, 3:03 AM EDT | Special Marine Warning | MQT | 57 min | |
| Aug 3, 3:06 AM EDT | Special Weather Statement | MQT | Luce | 24 min |
| Aug 3, 4:42 AM EDT | Small Craft Advisory | MQT | 17 hr | |
| Aug 3, 4:44 AM EDT | Special Marine Warning | MQT | 31 min | |
| Aug 3, 5:50 AM EDT | Special Weather Statement | MQT | Dickinson, Iron | 25 min |
| Aug 3, 6:07 AM EDT | Special Weather Statement | MQT | Alger, Delta, Marquette, Schoolcraft | 38 min |
| Aug 3, 6:24 AM EDT | Special Weather Statement | MQT | Dickinson | 51 min |
| Aug 3, 6:28 AM EDT | Special Marine Warning | MQT | 62 min | |
| Aug 3, 6:43 AM EDT | Special Weather Statement | MQT | Menominee | 47 min |
| Aug 3, 6:49 AM EDT | Special Marine Warning | MQT | 56 min | |
| Aug 3, 6:56 AM EDT | Special Marine Warning | MQT | 94 min | |
| Aug 3, 7:18 AM EDT | Special Weather Statement | MQT | Alger, Delta, Schoolcraft | 57 min |
| Aug 3, 7:38 AM EDT | Special Marine Warning | MQT | 67 min | |
| Aug 3, 4:06 PM EDT | Special Marine Warning | MQT | 24 min | |
| Aug 3, 4:24 PM EDT | Special Weather Statement | MQT | Alger | 36 min |
| Aug 3, 4:31 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 29 min |
| Aug 3, 4:48 PM EDT | Special Marine Warning | MQT | 27 min | |
| Aug 3, 5:17 PM EDT | Special Marine Warning | MQT | 28 min | |
| Aug 3, 5:30 PM EDT | Severe Thunderstorm Warning | MQT | Luce, Schoolcraft | 30 min |
| Aug 3, 5:43 PM EDT | Special Marine Warning | MQT | 32 min | |
| Aug 3, 5:59 PM EDT | Special Weather Statement | MQT | Schoolcraft | 16 min |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.